Calculus of Variations and Geometric Measure Theory

A. Davini - H. Ishii - R. Iturriaga - H. Sanchez Morgado

Discrete approximation of the viscous HJ equation

created by davini on 12 Jul 2023


Published Paper

Inserted: 12 jul 2023
Last Updated: 12 jul 2023

Journal: Stoch. Partial Differ. Equ. Anal. Comput.
Volume: 9
Number: 4
Pages: 1081–1104
Year: 2021

ArXiv: 2002.06674 PDF


We consider a stochastic discretization of the stationary viscous Hamilton Jacobi equation on the flat d dimensional torus, associated with a Hamiltonian, convex and superlinear in the momentum variable. We show that each discrete problem admits a unique continuous solution on the torus, up to additive constants. By additionally assuming a technical condition on the associated Lagrangian, we show that each solution of the viscous Hamilton Jacobi equation is the limit of solutions of the discrete problems, as the discretization step goes to zero.